Loading [MathJax]/extensions/mml2jax.js

Volume 8, issue 3 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25, 1 issue

Volume 24, 9 issues

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN 1472-2739 (online)
ISSN 1472-2747 (print)
Author Index
To Appear
 
Other MSP Journals
Twisted link theory

Mario O Bourgoin

Algebraic & Geometric Topology 8 (2008) 1249–1279
Abstract

We introduce stable equivalence classes of oriented links in orientable three-manifolds that are orientation I–bundles over closed but not necessarily orientable surfaces. We call these twisted virtual links and show that they subsume the virtual knots introduced by L Kauffman and the projective links introduced by Yu V Drobotukhina. We show that these links have unique minimal genus three-manifolds. We use link diagrams to define an extension of the Jones polynomial for these links and show that this polynomial fails to distinguish two-colorable links over nonorientable surfaces from non-two-colorable virtual links.

Keywords
virtual link, projective link, stable equivalence, Jones polynomial, fundamental group
Mathematical Subject Classification 2000
Primary: 57M25, 57M27, 57M15, 57M05
References
Publication
Received: 10 August 2006
Accepted: 14 November 2007
Published: 26 July 2008
Authors
Mario O Bourgoin
Department of Mathematics
Brandeis University
415 South Street, MS 050
Waltham, MA 02454
USA
http://people.brandeis.edu/~mob/